Format

Send to

Choose Destination
Acta Neuropsychiatr. 2015 Feb;27(1):56-9. doi: 10.1017/neu.2014.28. Epub 2014 Oct 22.

Agomelatine-induced liver injury in a patient with choledocholithiasis.

Author information

1
1Department of Gastroenterology,Human Nutrition and Internal Diseases,Poznan University of Medical Sciences,Poznan,Poland.
2
2Department of Adult Psychiatry,Poznan University of Medical Sciences,Poznan,Poland.
3
3Department of Clinical Pathomorphology,Poznan University of Medical Sciences,Poznan,Poland.

Abstract

OBJECTIVE:

A case of agomelatine-induced hepatotoxicity is described in a 47-year female patient who has received the drug, 25 mg/day, for 4 months, for the treatment of depression.

METHODS:

The patient was admitted to the Department of Gastroenterology because of fatigue and nausea, with concomitant elevation of alanine aminotransferase (ALT), 550 U/L, and asparagine aminotransferase (AST), 300 U/L.

RESULTS:

Liver biopsy showed diffuse lymphocyte infiltration in the dilated portal spaces without lesion of hepatic lobules. Several weeks after stopping agomelatine, the liver enzymes returned to normal. Subsequently, small gallstones in common bile duct were detected and removed by the endoscopic sphincterotomy.

CONCLUSIONS:

It is hypothesized that choledocholithiasis could theoretically increase a risk of developing agomelatine-induced hepatotoxicity in this patient. Any pre-existing liver disease should be a contraindication for treatment with agomelatine.

KEYWORDS:

hepatotoxicity

PMID:
25335994
DOI:
10.1017/neu.2014.28
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Cambridge University Press
Loading ...
Support Center